MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED BENTSON TYPE PTFE COATED GUIDEWIRE

LAKE REGION MEDICAL LIMITED BENTSON TYPE PTFE COATED GUIDEWIRE
Model Number M0066201200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The observation made during analysis showed the following: there were multiple bends on the main body of the guidewire.A kink was present on the guidewire 87.5cm from the proximal end.The coil was removed form the core surrounding the kinked area and the ribbon fractured at the kink point.No anomalies were observed to indicate a manufacturing issue with the proximal weld.It was observed that distal weld was not present on the returned guidewire and was not included in the returned package.Per guidewire drawing 6109 this type of guidewire is a 3-piece construction: coil, core and ribbon.Dimensional check was completed and confirmed that full length of the core was returned.Further examination revealed that the second fracture occurred on the safety ribbon close to the distal end.There was evidence of necking which would indicate a ductile fracture.Also, there was evidence of weld heat treat zone close to the fracture point which would indicate that the guidewire was welded on the distal end.No other damage was present on the retuned guidewire.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "improper use" may have impacted on the event as reported.
 
Event or Problem Description
Per email, it as reported that: doctor found the device stuck inside during the surgery.Additional information - (b)(6) 2022.Was there any damage noted to the product packaging upon inspection prior to use? no.Was there any reported difficulty removing the product from the packaging? no.Was the product inspected prior to use and appear to be normal? yes.Will the device be returned for analysis? yes.What is the lot# for the device? wrote on cnf form.What actions were performed on the guidewire to prepare the guidewire for use? push polaris ultra into the ureter.Were any problems noted during preparation? no.Was the guidewire prepped properly according to the ifu? yes.List/name any device that was used with the guidewire.Polaris ultra.Was there difficulty advancing the devices over the guide wire? yes.What brand/manufacturer/size of catheter was used for the procedure? boston navigator hd sheath.What was the intended procedure? push polaris ultra into the ureter.What was the sequence of events during the procedure? put on guidewire, and then penetrate polaris ultra.Was there any difficulty advancing the guidewire towards the target lesion? no.Is there any target lesion/target lesion characteristic information available? no.What was the level of calcification? unknown.What was the level of tortuosity (mild/moderate/severe)? severe.What was the percentage of stenosis? unknown.Was the device used for a chronic total occlusion (total occlusion >3 months)? unknown.Was unusual force ever required when using the device? no.

Brand Name
BENTSON TYPE PTFE COATED GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross
co. wexford, Y34 K-825
EI   Y34 K825
MDR Report Key14681926
Report Number9681477-2022-00009
Device Sequence Number5538749
Product Code DQX
UDI-Device Identifier08714729056676
UDI-Public(01)08714729056676(17)250930(10)6582064
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberM0066201200
Device Catalogue Number620-120
Device Lot Number6582064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown